MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Catalog Number 165822
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Skin Inflammation/ Irritation (4545); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer is seeking full credit on an order of foley catheters due to manufacturing defects.They have only recently discovered.Due to the nature of catheter packaging, it is impossible to inspect the catheters upon receipt to identify such defects while maintaining their sterility.On order (b)(4) from on (b)(6) 2024, the customer received two cases of bardex foley catheter, part: 165822, from what appears to be a defective lot.Roughly 7 of the 12 catheters had either surface defects (burrs) or had loose flaps of silicone stuck to them.Five of these catheters caused minor internal trauma or irritation, in three cases producing blood upon removal.They did not use the last two catheters from this case, and instead they opened them up and found one with a loose flap of silicone.The defective lot is ngjv0914.The customer has one remaining case of 12 catheters from this lot.The customer cannot use it due to the substantial manufacturing defects in its sibling case.The patient wishes to return this case to you for full credit and so you can forward it to bard for any investigation they care to perform.Defects in catheters are important enough that the fda tracks them.The customer would appreciate the company conducting the necessary follow-through on this request, both with me and with bard.Please inform me as to the disposition of the defective case of catheters currently in the customer's possession.Of the four cases of bardex 165822 in the order: 1) the first case i used was from a different lot, and there was only one bad catheter in it.The customer used the rest of the case successfully.2) the second case is the lot with numerous defective pieces, and which i sent you photos from.There are no catheters left from this one.3) a third case, unused, is from the same lot as the second case.This is the case the customer is writing you about.4) a fourth case, unused, is from a different lot: (ngjt1604).I haven't started it yet.If you're going to talk to bard, it would make me feel better if you could please ask whether there have been problems with this lot as well--and if so, we should arrange a return of this case too.
 
Event or Problem Description
It was reported that the pt email sent to chah reads i am seeking full credit on an order of foley catheters due to manufacturing defects i have only recently discovered.Due to the nature of catheter packaging, it is impossible to inspect the catheters upon receipt to identify such defects while maintaining their sterility.On my order (b)(4) from (b)(6)2024, i received two cases of bardex foley catheter, part 165822, from what appears to be a defective lot.Roughly 7 of the 12 catheters had either surface defects (burrs) (see photo) or had loose flaps of silicone stuck to them.Five of these catheters caused minor internal trauma or irritation, in three cases producing blood upon removal.I did not use the last two caths from this case, and instead i opened them up and found one with a loose flap of silicone (see photo) the defective lot is ngjv0914 (see photo).I have one remaining case of 12 catheters from this lot.I cannot use it due to the substantial manufacturing defects in its sibling case.I wish to return this case to you for full credit and so you can forward it to bard for any investigation they care to perform.Defects in catheters are important enough that the fda tracks them.I would appreciate your conducting the necessary follow-through on this request, both with me and with bard.Please inform me as to the disposition of the defective case of catheters currently in my possession.2nd email: of the four cases of bardex 165822 in the order: 1) the first case i used was from a different lot, and there was only one bad cath in it.I used the rest of the case successfully.2) [x] the second case is the lot with numerous defective pieces, and which i sent you photos from.There are no caths left from this one.3) [x] a third case, unused, is from the same lot as the second case.This is the case i'm writing you about.4) a fourth case, unused, is from a different lot (ngjt1604).I haven't started it yet.If you're going to talk to bard, it would make me feel better if you could please ask whether there have been problems with this lot as well--and if so, we should arrange a return of this case too.
 
Additional Manufacturer Narrative
Visual evaluation of the returned three-photo sample noted one opened (without original packaging), used silicone foley.Visual inspection of the first-photo sample noted shows a close-up of a clear silicone tube, likely part of a foley catheter.There appears to be a small surface irregularity or defect along the tubing, highlighted by a finger for scale.The second photo shows the packaging for a bardex® all-silicone foley catheter, size 22ch/fr (7.3 mm) with a 5 cc balloon.The label indicates it is sterile, manufactured in mexico, with lot number ngjv0914 and a use-by date of november 30, 2028.The third photo shows another close-up of what looks like the same or similar silicone tubing, focusing on a small, raised bump or imperfection along the surface.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23426687
Report Number1018233-2025-09746
Device Sequence Number8242702
Product Code EZL
UDI-Device Identifier00801741029783
UDI-Public(01)00801741029783(11)240831(17)281130(10)NGJV0914
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number165822
Device Lot NumberNGJV0914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown